MAUDE Adverse Event Report: PLAYTEX MANUFACTURING INC. PLAYTEX SPORT SUPER UNSCENTED 36CT; TAMPON, MENSTRUAL, UNSCENTED

PLAYTEX MANUFACTURING INC. PLAYTEX SPORT SUPER UNSCENTED 36CT; TAMPON, MENSTRUAL, UNSCENTED
Lot Number 20254W
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of investigation: (b)(6) 2020.The product implicated in the complaint was 36ct sport super unscented tampons from date code 20254w, september 10th 2020.The product was not returned by the consumer for evaluation.A 24-month trend ((b)(6) 2020) analysis was performed for product, date code and reason codes (string: broke).While no trend has been noted by product, reason codes or date code, a request for investigation is being submitted since this case has been deemed reportable to the fda by epc medical affairs.It has been reported as a device malfunction due to the potential risk of serious illness to the consumer as medical care was required to remove the tampon due to string: broke of a medical device.Currently this case's claim code status is non-verified medical claim.There are no other complaints with the 20254w date code.Device history record review was conducted on lot 20254w, finished good x301143411.During the production of this product there were no nonconformances associated with the forming lots or the pack lot of the tampon.All samples passed visual inspections, absorbency testing, ejection force testing and string performance testing.Review of the dhr and supporting documentation showed no issues present that would have contributed to this malfunction of tampon performance.
 
Event or Problem Description
A female consumer, over the age of 18 years, reported that she has been using playtex sport tampons for years and has been happy with them.She reported that she bought a box of tampons and found that with 4 or 5 of them the strings were not attached to the cotton rather were stuck to the applicator.She stated that she threw them away and used another one that looked fine.When she went to remove the tampon, the string broke and she was unable to remove the tampon on her own.On the same day she went to urgent care to have the tampon removed.No further treatment or medication was prescribed and no follow up was needed.Consumer stated that she was healing.

Brand Name
PLAYTEX SPORT SUPER UNSCENTED 36CT
Common Device Name
TAMPON, MENSTRUAL, UNSCENTED
Manufacturer (Section D)
PLAYTEX MANUFACTURING INC.
804 walker rd,
dover DE 19904
MDR Report Key11078099
Report Number2515444-2020-00014
Device Sequence Number3609448
Product Code HEB
UDI-Device Identifier00078300099239
UDI-Public078300099239
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number20254W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;